New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Lyrica side effect
3 Replies
cheri21157 - July 20

Since I started taking lyrica one of my side effects really bothers me. I can be sitting there and all of a sudden my hand or leg and even my bottom jaw will jerk. It's tough especially when I am trying to write something or when I am on my computer working with the mouse. When I mentioned this to my dr she did say it was one of the side effects. What I am wondering is does any one else have this side effect? It bothers me so much that when I see my dr I am going to tell her I want to get off of it. It also really hasn't helped me that much anyway.


fibromite.u.k. - July 20

Hi Cheri, I am also on Lyrica (pregabalin) and get the jerks that you are talking about. It is mainly when I am very relaxed that some part of me, usually my leg or arm will suddenly jerk. I do occasionally have it when I am just doing other things. I was writing a card today and my hand jerked and made a big line downwards on the card in pen. Now that you say about it, I realise that it has only been since I have been on Lyrica. I have been on it now for two and a half years, but only at a fairly low dose, and it definately does help with pain. I still have a lot of pain, but it is not so severe with lyrica. I tried gabapentin before that, but had to come off that as I had some awful side effects from it, such as just falling asleep anywhere, even over a bowl of breakfast cereal, and I felt so "out of it" that I couldn't really function. I said at the time, that I wouldn't go on anything else apart from pain killers, but after four months, I couldn't stand the pain any more and resorted to lyrica. Don't worry about the jerking, I am sure it must be a side effect, and it may lesson as your body gets more used to it.


Y-Lime - January 18

"Don't worry about the jerking"?!!Bad advice-
Always worry about it!It USUALLY goes away after stopping the RX BUT sometimes it becomes permanent and causes dystonia.Especially worry about it in your jaw.My dad has Oromandibular (jaw) Dystonia from a med. He hasn't been able to talk & can barely chew for over a decade now. PERANENTLY disabled from a few weeks on a common RX prescribed by his MD. Be especially cautious if you have had any family members w/ Parkinson's. New studies show that many people think no one in the fam. has dystonia (tardive dystonia=permanent dystonia) but that many elderly people (especially men) have either been misdiagnosed w/ Parkinson's or that the 2 could be related as far as having a familial predisposition toward developing a movement disorder.
-Some meds make me jerk, I stop taking them ASAP!
I am jerking right now from a few days of Lyrica. You've probably stopped taking it by noe but if someone comes across this STOP, then call your doc, it's not worth the risk.


Auvonto - January 19

Yes I had that problem as well. I decided to get off of Lyrica when I was driving and my left leg jerked really hard. it scared me to death. I told my dr and they put me on neuroton which does the same thing but is more mild i guess. i really dont know if it is helping to tell the truth. I am so tired of taking meds. I hope you can find something to help you. talk to your dr about your concerns. take care



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question